Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 362, NWS Springfield, MO

August 25, 2006St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2006, 6:14 AM CDT for St. Clair County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2006, 6:14 AM CDT (11:14 UTC)
Expired
Aug 25, 2006, 7:15 AM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1542 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 251114
SVRSGF
MOC185-251215-
/O.NEW.KSGF.SV.W.0362.060825T1114Z-060825T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 AM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 715 AM CDT

* AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED TWO MILES WEST OF LOWRY  
  CITY...OR 16 MILES SOUTH OF CLINTON...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOWRY CITY BY 620 AM CDT
  ICONIUM BY 655 AM CDT
  HARPER BY 700 AM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3820 9385 3809 9386 3803 9352 3818 9352

$$

CRAMER
3 follow-up statements
000 
WWUS53 KSGF 251128
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 AM CDT FRI AUG 25 2006

MOC185-251215-
/O.CON.KSGF.SV.W.0362.000000T0000Z-060825T1215Z/
ST. CLAIR MO-
628 AM CDT FRI AUG 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT 
FOR ST. CLAIR COUNTY...

AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LOWRY CITY...OR ABOUT
16 MILES SOUTH OF CLINTON...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ICONIUM BY 645 AM CDT

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3820 9378 3811 9378 3806 9352 3819 9353

$$

CRAMER
000 
WWUS53 KSGF 251200
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT FRI AUG 25 2006

MOC185-251215-
/O.CON.KSGF.SV.W.0362.000000T0000Z-060825T1215Z/
ST. CLAIR MO-
700 AM CDT FRI AUG 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT 
FOR ST. CLAIR COUNTY...

AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OSCEOLA...OR ABOUT 18
MILES NORTHEAST OF EL DORADO SPRINGS...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VISTA BY 710 AM CDT
  6 MILES SOUTHWEST OF ICONIUM AND 6 MILES WEST OF HARPER BY 715 AM
  CDT

IN ADDITION TO AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3820 9364 3797 9379 3800 9352 3819 9353

$$

CRAMER
000 
WWUS53 KSGF 251217
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 AM CDT FRI AUG 25 2006

MOC185-251226-
/O.EXP.KSGF.SV.W.0362.000000T0000Z-060825T1215Z/
ST. CLAIR MO-
716 AM CDT FRI AUG 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR ST. CLAIR COUNTY WILL BE 
ALLOWED TO EXPIRE AT 715 AM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH 
PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE 
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3820 9364 3797 9379 3800 9352 3819 9353

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:39 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Aug 25, 1:39 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CDT FRI AUG 25 2006

.DISCUSSION...
THUNDERSTORMS HAVE COMMENCED ACROSS CENTRAL KANSAS ALONG THE NOSE OF
THE DEVELOPING LOW LEVEL JET ACROSS THE SOUTHERN PLAINS. MEAN LAYER
WIND TAKES THE BULK OF THE ACTIVITY ACROSS EAST CENTRAL KANSAS...AND
INTO WEST CENTRAL MISSOURI DURING THE PRE DAWN HOURS. WILL LIKELY
ADJUST PRECIPITATION PERCENTAGE DURING THE MORNING HOURS BASED ON
OVERALL COVERAGE AND EXTENT OF PRECIPITATION ACROSS EASTERN KANSAS.

MAIN FORECAST CONCERNS DEAL WITH PRECIPITATION COVERAGE TODAY...AND
LATER PRECIPITATION TRENDS/COOLER WEATHER.

DEPENDING UPON THE COVERAGE OF CONVECTION TODAY ACROSS WESTERN
MISSOURI...LEFT OVER BOUNDARY ALONG WITH MODEST INSTABILITY
DEVELOPING TO THE SOUTH...PULSE TYPE SEVERE WEATHER WILL BE
POSSIBLE...BUT DUE TO LACK OF UPPER LEVEL SUPPORT...ACTIVITY WILL BE
SCATTERED AT BEST...SO 40/50% LOOKS GOOD AT THIS TIME. LATER SHIFTS
WILL NEED TO UPDATE PRECIPITATION CHANCES ALONG WITH TEMPERATURES
DEPENDING UPON THE AMOUNT OF CLOUD COVER LEFT OVER THIS MORNING.

MAIN FRONTAL BOUNDARY WILL LIKELY HANG UP ACROSS THE CENTRAL
PLAINS/MID MISSISSIPPI VALLEY REGION UNTIL A STRONG SHORT
WAVE...CURRENT ACROSS THE NORTHWESTERN U.S. MOVES ACROSS THE PLAINS
AND MID WEST BY LATE IN THE WEEKEND/EARLY NEXT WEEK. HOWEVER...THIS
SHORT WAVE WILL ALSO ENHANCE THE OVERALL UPPER LEVEL SUPPORT AND
GIVE THE REGION THE BEST CHANCE OF A WET PERIOD SINCE EARLIER THIS
SUMMER. TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF CLOUD
COVER AND PRECIPITATION COVERAGE OVER THE NEXT FEW DAYS...SO 80S OR 90S
ARE THE BEST BALL PARK RANGE AT THIS TIME. THE WORSE SCENARIO WOULD
BE A DAY LONG LOW STRATUS DECK WITH OCCASIONAL SHOWERS THAT WILL
LEAD TO DAYTIME HIGHS IN THE 60S OR 70S IF THIS MATERIALIZES.

ONE OF THE BETTER SCENARIOS DURING THE NEXT 7 DAYS IS THE OVERALL
PATTERN CHANGE TO A MORE BELOW NORMAL TEMPERATURE REGIME IF OUR
REGION CAN TAP A MODIFIED CANADIAN AIR MASS BY NEXT WEEK. THICKNESS
VALUES ARE EXPECTED TO DECREASE SIGNIFICANTLY ONCE THE FRONTAL
BOUNDARY MOVES THROUGH...HOWEVER HAVE SOME RESERVATION ON HOW MUCH
NORTHERLY FLOW DEVELOPS BY EARLY NEXT WEEK. WILL LEAVE CURRENT
FORECAST THE SAME...BUT LATER SHIFTS WILL NEED TO SEE IF
TEMPERATURES CAN BE MODIFIED A FEW DEGREES COOLER. JLT

&&

.AVIATION...
CURRENT SHORT TERM MODEL PROGS INDICATE BOUNDARY LAYER MOISTURE WILL
BE ON THE INCREASE NORTHWARD FROM ARKANSAS LATER TONIGHT. HINTS OF
STRATOCU ON CURRENT SATELLITE CAN BE SEEN ACROSS NORTH CENTRAL
ARKANSAS. HAVE INCLUDED A SCATTERED LOW DECK BETWEEN 09Z-13Z. LATEST
MODEL RUNS ARE ALSO INDICATING SOME PRECIP DEVELOPING OVER WESTERN
MISSOURI LATER TONIGHT WITH THE INCREASING LOW LEVEL JET. BUT WILL
REFRAIN FROM PUTTING SHRA/TSRA IN TAFS AT THIS TIME. PRECIP CHANCES
INCREASE AGAIN BETWEEN 00Z AND 06Z FRIDAY FOR BOTH SITES. WILL
CONTINUE TO KEEP MENTION OF PRECIP OUT OF TAFS UNTIL CONVECTIVE
DEVELOPMENT BECOMES FINE TUNED.

SCHULTZ

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 25, 3:55 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
355 AM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP
 TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
 BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH
 FLOODING.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR
 DURING THE MORNING HOURS.  THEN STORMS WILL BE POSSIBLE ACROSS ALL
 OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON.

  DISCUSSION:

 A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT
 INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN
 INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN
 AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY.
 THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING
 WINDS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS CAN
 NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO CAN
 NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
 REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE
 PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL
 BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
 ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR
 STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL
 BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS.  DAMAGING WIND
 GUSTS WILL BE THE PRIMARY HAZARD.  SOME SEVERE THUNDERSTORMS WILL
 BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS
 THE FRONT BECOMES POSITION CLOSER TO THIS AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:49 AM CDTFlash Flood WarningSGFSt. Clair6 hr
Aug 25, 9:51 AM CDTFlash Flood WarningSGFMaries6 hr
Aug 25, 10:30 AM CDTSevere Thunderstorm WarningSGFGreene45 min
Aug 25, 2:00 PM CDTFlash Flood WarningSGFCamden6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.